Alert archive / New Jersey / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

February 24, 2012Atlantic County, Camden County, Cumberland County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Feb 24, 2012, 4:06 AM EST for Atlantic County, Camden County, Cumberland County, New Jersey. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 24, 2012, 4:06 AM EST (09:06 UTC)
Expired
Feb 24, 2012, 5:00 AM EST
In force
54 min
Issued by
NWS Philadelphia/Mount Holly

Counties Atlantic County, NJ, Camden County, NJ, Cumberland County, NJ

The radar

The Philadelphia radar (KDIX), 40 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2012-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2012-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2093 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

961 
WWUS81 KPHI 240906
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
406 AM EST FRI FEB 24 2012

NJZ017>027-241000-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
406 AM EST FRI FEB 24 2012

...SHOWERS WITH GUSTY WINDS WILL AFFECT CAMDEN...GLOUCESTER... 
BURLINGTON...CAPE MAY...ATLANTIC...OCEAN AND CUMBERLAND COUNTIES...

AT 404 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS WITH GUSTY WINDS ALONG A LINE EXTENDING FROM 16 MILES 
SOUTHEAST OF CAMDEN TO 7 MILES SOUTH OF MILLVILLE...MOVING EAST AT 
40 MPH. THE SHOWERS WILL BE NEAR PORT ELIZABETH AROUND 410 AM... 
MIZPAH...LEESBURG...CUMBERLAND...BRICKSBORO AROUND 415 AM... 
WEYMOUTH...SHAMONG...ELWOOD-MAGNOLIA...ELDORA AROUND 420 AM AND 
WOODBINE AROUND 425 AM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS.

LAT...LON 3975 7409 3955 7423 3950 7429 3945 7430
      3935 7441 3930 7454 3921 7463 3921 7518
      3927 7522 3947 7511 3946 7508 3986 7497
      3986 7412 3976 7418 3972 7415 3977 7415
      3981 7410 3986 7410 3986 7408

$$

HAYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Feb 24, 3:52 AM EST, 14 minutes earlier.

Area forecast discussion, Feb 24, 3:52 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 AM EST FRI FEB 24 2012

.SYNOPSIS...
LOW PRESSURE OVER THE OHIO VALLEY WILL MOVE NORTHEAST INTO NEW
ENGLAND TODAY AS A SECONDARY LOW FORMS JUST OFF THE MID ATLANTIC
COAST. A WARM FRONT WILL MOVE NORTH INTO OUR AREA TODAY. THIS
WILL BE FOLLOWED BY A STRONG COLD FRONT THIS EVENING. HIGH
PRESSURE WILL THEN BUILD EAST AND REACH THE MID ATLANTIC STATES
SUNDAY BEFORE MOVING OFFSHORE ON MONDAY. ANOTHER WEAK COLD FRONT
IS FORECAST TO CROSS OUR REGION LATE MONDAY NIGHT TO BE FOLLOWED
BY WEAK HIGH PRESSURE TUESDAY. LOW PRESSURE, MOVING EAST ACROSS
THE GREAT LAKES, WILL DRAG A MUCH STRONGER COLD FRONT INTO OUR
AREA WEDNESDAY OR WEDNESDAY NIGHT. HIGH PRESSURE WILL MOVE IN
BEHIND THE FRONT THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOTS GOING ON EARLY THIS MORNING...SO WILL BE RELATIVELY BRIEF (FOR
ME).

THE FIRST ORDER OF BUSINESS IS THE ONGOING WINTER WEATHER. THE
WINTER WEATHER ADVISORY WAS EXPANDED TO INCLUDE AREAS SURROUNDING
THE ORIGINAL...AS MESONET TEMPERATURES SUGGEST THAT EVAPORATIVE
COOLING HAS BEEN MAXIMIZED...LEAVING THE COLUMN NEAR ISOTHERMAL. THE
BEST MID LEVEL FRONTOGENETIC FORCING IS MORE OR LESS COINCIDENT WITH
THE HEAVIEST PRECIPITATION ACROSS EASTERN PENNSYLVANIA AND NORTHERN
NEW JERSEY. THIS AREA SHOULD CONTINUE TO MOVE NORTHEAST AND THE
HEAVIEST PRECIPITATION COULD BE OUT OF THE AREA BEFORE 800 AM.

FOR NOW...WILL LEAVE THE ADVISORY IN PLACE AS IS. THE ADVISORY COULD
BE SHAVED BACK LATER THIS MORNING AS THE HEAVIEST PRECIPITATION ENDS
AND PRECIPITATION CHANGES BACK TO RAIN AS THE COLUMN WARMS. THERE IS
STILL A SHOT AT SOME FREEZING RAIN...BUT THIS MAY END UP BEING
LIMITED TO THE VALLEYS IN THE HIGHER TERRAIN...WHERE THE COLD AIR
CREATED BY THE SNOWFALL WILL BE HARDER TO SCOUR.

THE NEXT ISSUE IS THE WARM FRONT. THE 0000 UTC NAM IS INSISTING THAT
A STABLE SURFACE WAVE WILL DEVELOP ON THE FRONT...AND IS SUPPORTED
BY OTHER MODELS. THE 0000 UTC GFS MAY BE A TAD AGGRESSIVE WITH THE
WARM FRONT...AS IT MAY BE TOUGH TO MOVE THE FRONT NORTH ACROSS AREAS
COOLED BY THE ONSHORE FLOW AND RAIN COOLED CONDITIONS. FOR THIS
FORECAST...THE NAM WAS USED AS A TEMPLATE...BUT THE WARM FRONTAL
POSITION WILL BE CRITICAL TO THE REMAINDER OF THE FORECAST FOR
TODAY.

THE MAIN AREA OF RAIN SHOULD EXIT THIS MORNING...AND THERE COULD BE
A BREAK FROM LATE MORNING INTO MID AFTERNOON WHEN NOT TOO MUCH IS
HAPPENING. AS MENTIONED EARLIER...HIGHS WERE BASED CLOSER TO THE
COOL NAM MOS NUMBERS FOR OF A KRDG-KPHL-KMJX LINE. SOUTH OF
THIS...WHERE THE WARM FRONT COULD GET NORTH MORE EASILY...HIGHS WERE
CLOSER TO A BLEND.

SOUTH OF THE WARM FRONT...THERE IS A SHOT AT SOME CLEARING. THIS IS
IMPORTANT...AS THE AIRMASS BEHIND THE WARM FRONT WILL BE MARGINALLY
UNSTABLE. THERE IS CONVECTION IN THE AIRMASS NOW ACROSS THE LOWER
OHIO VALLEY...AND DEW POINTS COULD REACH THE LOWER 50S ACROSS
NORTHEAST MARYLAND...DELAWARE AND SOUTHERNMOST NEW JERSEY THIS
AFTERNOON.

THE CONVECTION ACROSS WEST VIRGINIA EARLY THIS MORNING EITHER MOVES
EAST OR SPAWNS NEW CONVECTION AHEAD OF IT...WHICH SHOULD BE MOVING
INTO CENTRAL MARYLAND THIS AFTERNOON. AS MENTIONED EARLIER...THE
AIRMASS WILL BE MARGINALLY UNSTABLE...WITH A STRONG SHEAR PROFILE
IN PLACE. THE COMBINATION COULD RESULT IN A BROKEN LINE OF
CONVECTION MOVING ACROSS SOUTHERN AREAS AHEAD OF THE COLD FRONT
DURING THE MID TO LATE AFTERNOON. THE HIGH SHEAR/LOW INSTABILITY
ENVIRONMENT WOULD SUPPORT GUSTY WINDS WITH THE THUNDERSTORMS...AND
THERE IS THE POTENTIAL FOR SEVERE WEATHER HERE LATER THIS AFTERNOON.

FINALLY...AS THE COLD FRONT APPROACHES...THE DEPTH OF THE MIXED
LAYER INCREASES DRAMATICALLY. MODEL SOUNDINGS ARE SUGGESTING 50
KNOTS OF WIND WILL BE AVAILABLE AT THE TOP OF THE INVERSION FOR JUST
ABOUT ALL AREAS. THE STRONGEST WINDS SHOULD OCCUR WITH THE
FRONT...AND FOR THIS REASON A WIND ADVISORY WILL BE ISSUED FOR ALL
AREAS FOR THE COLD FRONTAL PASSAGE. THE POTENTIAL FOR STRONG WINDS
WILL BE SYNOPTICALLY BASED...AND IS NOT INCLUDING THE POTENTIAL FOR
STRONG WINDS IN POSSIBLE THUNDERSTORMS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
THE MAIN FORECAST PROBLEM TONIGHT WILL BE THE WIND. THE LAST OF THE
SHOWERS SHOULD CLEAR EASTERN AREAS BY LATE EVENING. MODEL PROFILES
CONTINUE TO SHOW THE POTENTIAL FOR 40 KNOT WIND GUSTS IN THE LOW
LEVEL PUSH DURING THE EVENING HOURS. PRESSURE RISES NEAR 5 MB IN 3
HOURS SUGGEST THE POTENTIAL FOR HIGH WINDS...MAINLY ACROSS THE
SOUTHERN HALF OF THE AREA.

FOR NOW...WILL NOT GO THE HIGH WIND WARNING ROUTE...AS MOST OF THE
MOMENTUM TRANSFER OCCURS AFTER SUNSET. HEATING WOULD HELP THE HIGH
WIND CAUSE...AND THE TRENDS TO THE WEST WILL HAVE TO BE MONITORED.
CLEARING SHOULD OCCUR FAIRLY QUICKLY BEHIND THE FRONT AND MID LEVEL
SHORT WAVE. THE EXCEPTION HERE COULD THE HIGHER TERRAIN...WHERE
UPSLOPE COULD SUPPORT CLOUDS AND SCATTERED SNOW SHOWERS FOR MUCH OF
THE NIGHT. LOWS WERE GENERALLY BASED ON A MOS BLEND.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
THE PRESSURE GRADIENT, BETWEEN THE DEPARTING LOW PRESSURE SYSTEM
WELL TO OUR NORTHEAST AND HIGH PRESSURE PUSHING IN FROM THE WEST,
WILL GIVE US A VERY WINDY SATURDAY. WESTERLY WINDS COULD GUST TO
OVER 35 MPH AT TIMES. IT WILL BE A PARTLY SUNNY DAY FOR MOST OF
THE AREA, BUT COLD AIR ADVECTION WILL BRING CLOUDS AND POSSIBLY
SOME RAIN OR SNOW SHOWERS INTO OUR NORTHERN ZONES. HIGH
TEMPERATURES WILL RANGE FROM THE MID 30S NORTH TO AROUND 50 SOUTH.
HIGH PRESSURE WILL SETTLE OVER OUR REGION SATURDAY NIGHT INTO
SUNDAY NIGHT. THIS WILL ALLOW WINDS TO DIMINISH AND SKIES TO CLEAR.
WITH FAIRLY GOOD RADIATING CONDITIONS SATURDAY NIGHT, LOW
TEMPERATURES WILL RANGE FROM THE UPPER TEENS IN OUR NORTHERN
MOUNTAINS TO AROUND 30 ALONG THE SOUTHERN COASTAL SECTIONS.
SUNDAY WILL BE SUNNY AND SEASONABLE COLD WITH HIGHS IN THE
MID 30S TO UPPER 40S. EXPECT ANOTHER MOSTLY CLEAR AND CHILLY NIGHT
SUNDAY NIGHT WITH LOWS IN THE 20S AND LOWER 30S. AS THE HIGH
PRESSURE SYSTEM MOVES OFF TO THE EAST MONDAY, WINDS WILL SWING
AROUND TO A MILDER SOUTHWEST DIRECTION. TEMPERATURES WILL JUMP
ABOUT 10 DEGREES HIGHER THAN SUNDAYS READINGS WITH HIGHS IN THE
MID 40S TO UPPER 50S. LOW PRESSURE, MOVING ACROSS TO OUR NORTH,
WILL DRAG ANOTHER COLD FRONT ACROSS OUR AREA MONDAY NIGHT. THE
FRONT IS EXPECTED TO CROSS THE REGION WITH LITTLE OR NO
PRECIPITATION AND WILL NOT HAVE MUCH AFFECT ON TEMPERATURES
EITHER. TUESDAYS HIGHS, WITH PARTLY SUNNY SKIES, WILL BE SIMILAR
TO MONDAYS WITH READINGS IN THE MID 40S TO UPPER 50S. A MIDWEST
STORM WILL TRACK ACROSS THE GREAT LAKES WEDNESDAY. IT WILL DRAG
A STRONG COLD FRONT ACROSS OUR REGION WEDNESDAY NIGHT.
PRECIPITATION WITH THIS SYSTEM COULD BEGIN AS EARLY AS TUESDAY
NIGHT. BUT THE BULK SHOULD FALL DURING THE DAY WEDNESDAY, BEFORE
ENDING WEDNESDAY NIGHT AS THE FRONT MOVES ACROSS. WEDNESDAY WILL
BE ANOTHER MILD DAY WITH HIGHS IN THE 40S TO MID 50S. HIGH PRESSURE
WILL PUSH IN FROM THE WEST THURSDAY BRINGING A RETURN TO SLIGHTLY
COLDER TEMPERATURES. HIGHS THURSDAY WILL RANGE FROM THE UPPER 30S
IN THE POCONOS TO THE LOWER 50S SOUTH.

&&

.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS CONTINUE ACROSS THE REGION EARLY THIS MORNING...BUT
THIS WILL END UP BEING SHORT LIVED. PRECIPITATION IS BREAKING OUT
NORTH OF A WARM FRONT ACROSS THE LEHIGH VALLEY...AND WITH THE
PRECIPITATION CEILINGS AND VISIBILITIES WILL DROP TO MVFR. THIS WILL
OCCUR BY 0900 UTC AT KRDG AND KABE...AND BY ABOUT 1000 UTC AT THE
PHILADELPHIA METRO AIRPORTS...THEN REACHING KMIV AND KACY BY 1100
UTC.

AFTER THIS...A PERIOD OF IFR CONDITIONS (MAINLY FOR CEILINGS) IS
POSSIBLE BETWEEN 1100 UTC AND 1500 UTC...MAINLY NORTH AND WEST OF
KPHL. FOR NOW...KPHL WAS KEPT IN THE MVFR CATEGORY...BUT THIS COULD
CHANGE DEPENDING ON HOW FAR NORTH THE WARM FRONT GETS THIS MORNING.
IN ANY EVENT...THE PRECIPITATION SHOULD MOVE NORTH THIS
MORNING...WITH A PERIOD OF MVFR CONDITIONS FOR THE REST OF THE
MORNING INTO THE AFTERNOON.

A STRONG COLD FRONT WILL APPROACH LATE THIS AFTERNOON. THERE IS THE
POTENTIAL FOR THUNDER WITH THE FRONT...BUT IT LOOKS AS THOUGH IT
WILL REMAIN SOUTH OF THE TERMINALS (WITH KILG...KMIV AND KACY HAVING
THE BEST SHOT AT THUNDER). THE FRONT SHOULD CROSS THE AREA BETWEEN
2300 UTC AND 0300 UTC (FROM WEST TO EAST). WINDS WILL SHIFT TO THE
WEST NORTHWEST AND GUST TO NEAR 35 KNOTS FOR MUCH OF THE NIGHT.
CONDITIONS SHOULD IMPROVE TO VFR WITH THE FRONTAL PASSAGE.

OUTLOOK...
AS THE FRONT MOVES OFF TO THE EAST, HIGH PRESSURE WILL BEGIN TO
PUSH IN FROM THE WEST. THIS WILL GIVE US VFR CONDITIONS SATURDAY,
THAT WILL CONTINUE THROUGH THE EARLY PART OF NEXT WEEK. THE
TIGHTENING PRESSURE GRADIENT BETWEEN THE DEPARTING LOW PRESSURE
SYSTEM TO OUR NORTHEAST AND BUILDING HIGH PRESSURE FROM THE WEST,
WILL MAKE FOR A VERY WINDY SATURDAY. WESTERLY WINDS COULD GUST
TO OVER 35 KT AT TIMES. THE WIND WILL SUBSIDE SATURDAY NIGHT INTO
SUNDAY AS THE HIGH SETTLES OVER OUR AREA. THE HIGH WILL THEN SHIFT
OFF TO THE EAST ON MONDAY AS ANOTHER COLD FRONT APPROACHES. THIS
FRONT WILL HAVE VERY LITTLE SHOWER ACTIVITY ASSOCIATED WITH IT AS
IT CROSSES OUR AREA MONDAY NIGHT. THEREFORE, VFR CONDITIONS ARE
EXPECTED TO CONTINUE THROUGH TUESDAY AND INTO TUESDAY NIGHT.
AT THAT TIME A STRONG COLD FRONT WILL BE APPROACHING FROM THE
WEST. THIS SYSTEM COULD BRING PRECIPITATION AND LOWER FLYING
CONDITIONS LATE TUESDAY NIGHT INTO WEDNESDAY NIGHT.

&&

.MARINE...
WINDS FOR THE MOST PART HAVE REMAINED BELOW SMALL CRAFT LEVELS
ACROSS THE WATERS...AS THE STRONGER WINDS HAVE SO FAR REMAINED ABOVE
THE INVERSION. AS THE SURFACE WARM FRONT APPROACHES...THE GRADIENT
WILL TIGHTEN...AND THIS COULD BRING WINDS TO SMALL CRAFT
LEVELS...ESPECIALLY ACROSS THE OCEAN WATERS.

THE WARM FRONT PROBABLY DOES NOT GET THROUGH THE ALL OF THE WATERS
UNTIL LATE THIS AFTERNOON. THIS MEANS THE BEST CHANCE OF SMALL CRAFT
WINDS WILL GENERALLY BE SOUTH OF LITTLE EGG HARBOR...THOUGH WINDS
WILL GET CLOSE THIS MORNING NORTH OF THAT POINT. AS THE WARM FRONT
GETS PUSHED NORTH...THE WINDS WILL SHIFT TO THE SOUTHWEST AHEAD OF A
STRONG COLD FRONT. BETTER MIXING COULD MEAN WIND GUSTS NEAR 30 KNOTS
LATE THIS AFTERNOON.

AS THE COLD FRONT PASSES...THE DEPTH OF THE MIXED LAYER INCREASES
DRAMATICALLY. MODEL SOUNDINGS SUGGEST THAT 50 KNOTS OF WIND WILL BE
AVAILABLE AT THE TOP OF THE INVERSION. THE PRESSURE RISES BEHIND THE
FRONT SUPPORT MUCH OF THIS REACHING THE SURFACE AS GUSTS...SO A GALE
WARNING WILL REPLACE THE GALE WATCH FOR TONIGHT. THE GUSTINESS COULD
BACK OFF JUST A BIT LATER TONIGHT...AND WINDS COULD CONCEIVABLY DROP
TO NEAR GALE FORCE LATE TONIGHT.

OUTLOOK...
AS THE COLD FRONT MOVES OFF TO THE EAST SATURDAY, A TIGHTENING
PRESSURE GRADIENT BETWEEN THE DEPARTING LOW PRESSURE SYSTEM TO
THE NORTHEAST AND HIGH PRESSURE PUSHING IN FROM THE WEST, WILL
CAUSE GALE FORCE GUSTS TO CONTINUE THROUGH THE DAY. THE HIGH
PRESSURE SYSTEM WILL CROSS OUR WATERS LATER SATURDAY NIGHT INTO
SUNDAY NIGHT. THIS WILL ALLOW WINDS TO GRADUALLY DIMINISH, BUT
ADVISORY STRENGTH WIND GUSTS COULD PERSIST SATURDAY NIGHT INTO
EARLY SUNDAY. RELATIVELY QUIET CONDITIONS ARE FORECAST FOR THE
EARLY PART OF NEXT WEEK BEFORE AN APPROACHING FRONTAL SYSTEM
BRINGS INCREASING WINDS AND BUILDING SEAS FOR THE MIDDLE OF THE
WEEK.

&&

.TIDES/LOW WATER CONDITIONS...
WITH THE STRONG WESTERLY WINDS FORECAST FOR SATURDAY, TIDAL
DEPARTURES WILL BE INCREASINGLY NEGATIVE. WATER LEVELS COULD
DROP TO BLOWOUT OR NEAR BLOWOUT LEVELS AROUND THE TIMES OF LOW
TIDE SATURDAY AFTERNOON AND NIGHT. WINDS WILL BECOME NORTHWEST
AND DIMINISH SATURDAY NIGHT INTO SUNDAY. EVEN SO, WATER LEVELS
WILL REMAIN LOW. BLOWOUT OR NEAR BLOWOUT CONDITIONS COULD
CONTINUE ON THE TIDAL PORTION OF THE LOWER DELAWARE RIVER AND
ON THE UPPER DELAWARE BAY AROUND THE TIMES OF LOW TIDE SUNDAY
AND EVEN INTO SUNDAY NIGHT. WE WILL CONTINUE TO MONITOR THE
SITUATION AND ISSUE APPROPRIATE STATEMENTS OR ADVISORIES.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 9 AM EST THIS MORNING FOR PAZ054-
     055-062.
     WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 4 AM EST SATURDAY
     FOR PAZ054-055-060>062-067>071.
NJ...WINTER WEATHER ADVISORY UNTIL 9 AM EST THIS MORNING FOR NJZ001-
     007-008.
     WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 4 AM EST SATURDAY
     FOR NJZ001-007>010-012>027.
DE...WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 4 AM EST SATURDAY
     FOR DEZ001>004.
MD...WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 4 AM EST SATURDAY
     FOR MDZ008-012-015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
     ANZ450>455.
     GALE WARNING FROM 5 PM THIS AFTERNOON TO 7 PM EST SATURDAY FOR
     ANZ430-431-450>455.

&&

SYNOPSIS...RPW
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...NIERENBERG/RPW
AVIATION...HAYES/RPW
MARINE...HAYES/RPW
TIDES/COASTAL FLOODING...RPW
Hazardous weather outlook, Feb 24, 3:30 AM EST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 AM EST FRI FEB 24 2012

NJZ001-007-008-PAZ054-055-062-250830-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-NORTHAMPTON-
330 AM EST FRI FEB 24 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG GUSTY WINDS WILL CONTINUE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ009-010-012>015-025-PAZ060-061-068-069-250830-
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
MERCER-COASTAL ATLANTIC-BERKS-LEHIGH-MONTGOMERY-BUCKS-
330 AM EST FRI FEB 24 2012

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG GUSTY WINDS WILL CONTINUE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016>024-026-027-PAZ067-070-071-
250830-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
CHESTER-DELAWARE-PHILADELPHIA-
330 AM EST FRI FEB 24 2012

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG GUSTY WINDS WILL CONTINUE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-250830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
330 AM EST FRI FEB 24 2012

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 PM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RPW

In the hours before

Special weather statement, Feb 24, 1:23 AM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
123 AM EST FRI FEB 24 2012

NJZ001-PAZ054-055-240830-
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
123 AM EST FRI FEB 24 2012

...LOCALLY HEAVY SNOW IS POSSIBLE THIS MORNING IN THE HIGHER TERRAIN...

LOOK FOR SNOW IN THE HIGHER ELEVATIONS AND RAIN AND SNOW IN THE
LOWER ELEVATIONS OF THE SOUTHERN POCONOS AND SUSSEX COUNTY NEW
JERSEY THROUGH 300 AM.

AS MUCH AS AN INCH OF SNOW AN HOUR IS POSSIBLE IN THE HIGHEST
TERRAIN OF MONROE COUNTY...AND A RUMBLE OF THUNDER IS POSSIBLE. IN
THESE AREAS...WHERE TEMPERATURES ARE CLOSE TO THE FREEZING
MARK...SLICK TRAVEL CONDITIONS ARE EXPECTED THROUGH THE OVERNIGHT.

OVER THE LOWER ELEVATIONS...A MIX OF RAIN...SLEET AND SNOW IS
EXPECTED. WITH TEMPERATURES HOVERING JUST ABOVE THE FREEZING
MARK...SNOW ACCUMULATIONS OF AN INCH OR SO IS EXPECTED THROUGH 300
AM.

NJZ007>009-PAZ061-062-240830-
WARREN-MORRIS-HUNTERDON-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...FLEMINGTON...
ALLENTOWN...BETHLEHEM...EASTON
123 AM EST FRI FEB 24 2012

...A WINTRY MIX IS EXPECTED THROUGH THE EARLY MORNING HOURS...

LOOK FOR A MIX OF RAIN...SLEET AND SNOW ACROSS THE NORTHERN LEHIGH
VALLEY AND PORTIONS OF NORTHWEST NEW JERSEY THROUGH 300 AM. OVER
THE HIGHER TERRAIN...WHERE THE PRECIPITATION WILL FALL MORE
HEAVILY...EXPECT MIXED PRECIPITATION TO CHANGE TO SNOW...AND AN
INCH OR SO OF SNOW IS POSSIBLE THROUGH THE EARLY MORNING HOURS. IN
THESE AREAS...LOCALLY SLICK TRAVEL IS POSSIBLE.

IN THE LOWER TERRAIN...WITH TEMPERATURES MAINLY ABOVE FREEZING...LOOK
FOR RAIN AND SLEET TO OCCASIONALLY MIX WITH SNOW. SNOW ACCUMULATIONS
ARE EXPECTED TO BE LESS THAN AN INCH.
Special weather statement, Feb 24, 2:48 AM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
248 AM EST FRI FEB 24 2012

NJZ001-PAZ054-055-241100-
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
248 AM EST FRI FEB 24 2012

...A WINTRY MIX OF PRECIPITATION WILL CONTINUE INTO THE EARLY PART
OF THE MORNING COMMUTE...

LOOK FOR PERIODS OF SNOW AND SLEET ACROSS THE HIGHER TERRAIN THIS
MORNING TO BEGIN TO MIX WITH RAIN AND FREEZING RAIN TOWARD 600 AM.
WITH TEMPERATURES NEAR THE FREEZING MARK...SNOW MAY ACCUMULATE
ANOTHER INCH OR TWO IN THE HIGHEST LOCATIONS. THIS WILL RESULT IN
WINTER DRIVING CONDITIONS...ESPECIALLY ON UNTREATED SECONDARY
ROADS.

IN THE LOWER ELEVATIONS...LOOK FOR SNOW TO MIX WITH RAIN AT TIMES.
SINCE TEMPERATURES ARE EXPECTED TO REMAIN ABOVE THE FREEZING
MARK...ANY SNOW ACCUMULATION IS EXPECTED TO REMAIN BELOW AN INCH
AND ACCUMULATE MAINLY ON COLDER NON-PAVED SURFACES.

IF YOU WILL BE TRAVELING EARLY THIS MORNING...BE ON THE ALERT FOR
WINTRY CONDITIONS. BE SURE TO LEAVE YOURSELF PLENTY OF EXTRA TIME
TO REACH YOUR DESTINATION SAFELY.

NJZ007>009-PAZ062-241100-
WARREN-MORRIS-HUNTERDON-NORTHAMPTON-
INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...FLEMINGTON...
BETHLEHEM...EASTON
248 AM EST FRI FEB 24 2012

...A WINTRY MIX OF PRECIPITATION IS EXPECTED INTO THE EARLY PART OF
THE MORNING COMMUTE...

LOOK FOR A MIX OF SNOW...SLEET AND RAIN ACROSS NORTHAMPTON COUNTY
IN PENNSYLVANIA AND PORTIONS OF NORTHWEST NEW JERSEY THROUGH 600
AM. THE STEADIEST AND HEAVIEST PRECIPITATION IS EXPECTED THROUGH
430 AM. WHEN THE PRECIPITATION FALLS MORE HEAVILY...IT WILL FALL
IN THE MAINLY IN THE FORM OF SNOW. HIGHER ELEVATIONS COULD SEE AN
ADDITIONAL INCH OF SNOW...AS TEMPERATURES HOVER NEAR OR JUST ABOVE
THE FREEZING MARK. THIS COULD RESULT IN WINTER DRIVING CONDITIONS...
ESPECIALLY ON UNTREATED SECONDARY ROADS.

IN THE LOWER ELEVATIONS...LOOK FOR MAINLY RAIN. SINCE TEMPERATURES
ARE EXPECTED TO REMAIN ABOVE THE FREEZING MARK...ANY SNOW ACCUMULATION
IS EXPECTED TO REMAIN BELOW AN INCH AND ACCUMULATE MAINLY ON
COLDER NON-PAVED SURFACES.

IF YOU WILL BE TRAVELING EARLY THIS MORNING...BE ON THE ALERT FOR
WINTRY CONDITIONS. BE SURE TO LEAVE YOURSELF PLENTY OF EXTRA TIME
TO REACH YOUR DESTINATION SAFELY.
Special weather statement, Feb 24, 4:06 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
406 AM EST FRI FEB 24 2012

NJZ017>027-241000-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
406 AM EST FRI FEB 24 2012

...SHOWERS WITH GUSTY WINDS WILL AFFECT CAMDEN...GLOUCESTER...
BURLINGTON...CAPE MAY...ATLANTIC...OCEAN AND CUMBERLAND COUNTIES...

AT 404 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH GUSTY WINDS ALONG A LINE EXTENDING FROM 16 MILES
SOUTHEAST OF CAMDEN TO 7 MILES SOUTH OF MILLVILLE...MOVING EAST AT
40 MPH. THE SHOWERS WILL BE NEAR PORT ELIZABETH AROUND 410 AM...
MIZPAH...LEESBURG...CUMBERLAND...BRICKSBORO AROUND 415 AM...
WEYMOUTH...SHAMONG...ELWOOD-MAGNOLIA...ELDORA AROUND 420 AM AND
WOODBINE AROUND 425 AM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS.

LAT...LON 3975 7409 3955 7423 3950 7429 3945 7430
      3935 7441 3930 7454 3921 7463 3921 7518
      3927 7522 3947 7511 3946 7508 3986 7497
      3986 7412 3976 7418 3972 7415 3977 7415
      3981 7410 3986 7410 3986 7408

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:34 AM ESTGale WarningPHI45 hr
Feb 24, 3:40 AM ESTWind AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more42 hr
Feb 24, 4:38 PM ESTSpecial Marine WarningPHI82 min
Feb 24, 3:49 PM ESTSpecial Weather StatementPHIKent26 min
Feb 24, 4:07 PM ESTSpecial Weather StatementPHIKent, Sussex53 min
Feb 24, 4:14 PM ESTSevere Thunderstorm WarningPHISussex31 min
Feb 24, 5:03 PM ESTSpecial Weather StatementPHISussex42 min
Feb 24, 3:16 PM ESTSpecial Weather StatementPHICaroline, Queen Anne's, Talbot44 min
Feb 24, 3:29 PM ESTSevere Thunderstorm WarningPHICaroline, Queen Anne's, Talbot46 min

Nearby

Special Weather Statements in New Jersey, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.